Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Excessive weight loss, constipation. Done blood test. Need advice

User rating for this question
Excellent
Answered by
Practicing since : 1997
Answered : 1031 Questions
Question
Dear Sir,
Yesterday i have done my blood test and the results i have sending as attachment. I have lost my weight of over 10kilos in last 5 ~ 6 months without doing anything. I am ok now. I do not feel tired, enthusistic. I do not feel any problem. Pls. screen all my blood results and tell your opinion.
I have only one problem that i do not feel to go motion everyday. It will be for one and half days to two days.
Pls. suggest your opinions

Thanks, XXXXXXX G.M

Posted Mon, 21 May 2012 in General Health
 
 
Answered by Dr. Kulsoom Qureshi 1 hour later
Hi,

Thank for consulting us.

I have seen all your reports and most are within normal limits except for your cholesterol test, it is slightly on the higher side.

The point that is bothering me the most in your case is your history of dramatic weight loss during past few months.

Passing motion every day is not essential and sometimes when you not move your bowel every day it gets hard.

However if there is a change in your bowel habit without a significant change in your diet, this sign is important and needs consideration.

This is really good to know that you eat lots of vegetables as this my help relieve your symptoms.
In addition I suggest you should also consider drinking a lot of water as this is likely to make your stool soft and may help with daily bowel movement.

Please recall if you have experienced any abnormal symptom e.g. passage of blood in your stool or any stressful event in the near past as this may have a causative role in your case.
I strongly recommend you to get a stool detailed report done.

In addition you should also plan a visit to a physician to complete your general health check up in view of your high cholesterol levels. The doctor may screen you for conditions associated with high cholesterol such as high blood pressure and ischemic heart diseases. The doctor may then suggest you some medicine to lower your cholesterol levels and may give you some medicine to soften your stool.

One of your platelet indexes is also slightly increased. Your physician may also like to put you on low dose Aspirin.

The doctor after clinical assessment may well be able to find out a reason for your recent weight loss and give you appropriate advice.

In general you should avoid foods with saturated fats. Try to replace foods containing saturated fats & trans fats with foods that are high in unsaturated fats such as: Oily fish (e.g. mackerel and salmon), Nuts (e.g. almonds and cashews), Seeds (e.g. sunflower and pumpkin), Vegetable oils and spreads (e.g. sunflower, olive, corn, walnut and rapeseed oils).

You should also reduce the total amount of fat in your diet: Try microwaving, steaming, poaching, boiling or grilling, instead of roasting or frying.

Also choose lean cuts of meat and go for low-fat varieties of dairy products and spreads (or eat just a small amount of full-fat varieties).

An active lifestyle can help to lower cholesterol levels. So, try to increase your physical activity.
I hope I have given you the desired response. Please feel free to contact me with any other thing you want to discuss.

I will be there to help you out.

Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Excessive weight loss, constipation. Done blood test. Need advice 22 hours later
Madam,

Thank you for your reply.

Reg platelet Index on higher side. Is that a problem? What problem can arise from that? Can we control that with our lifestyle or does it needs any medication?

If i go for health checkups in coming years, does the parameters which i done in this year is enough or do i need to include some more?

The Average blood glucose level is lower that the desired values. Is this a problem?

Thanks, XXXXXXX G.M
 
 
Answered by Dr. Kulsoom Qureshi 5 hours later
Hi Mr. XXXXXXX G.M,

Thanks for writing back.

You are welcome here with all your questions.

The platelet index, I was actually talking about is "Platelet Distribution Width". It indicates a larger than normal variations in platelet size which can be a sign of active platelet release this is considered to be a marker of activation of coagulation. Platelet indices are potentially useful markers for the early diagnosis of Thrombo-embolic diseases. It may indicate that you may be slightly at higher risk of blood clot formation.

Usually doctors advise low dose Aspirin to such patients to decrease this risk. I have told you already your physician may suggest you this drug after your complete clinical assessment if he/she feels so depending upon the particular risk factors you may have like smoking, obesity, a positive family history of stroke, heart attack etc.

The tests you will need for your health check up in future will depend upon your state of health at that particular time. I have suggested you already to have one stool test & that your physician may like to screen you further because of your cholesterol levels. Naturally he / she may suggest you some relevant tests to confirm their clinical findings.

So, it would be wise to consult a physician before your routine work up. This will also provide you an opportunity to discuss any health issue you may have at that time (God Forbid). Doctor may shortlist your tests, if he/she is well satisfied with your general health.

Your blood sugar is well under control & there is nothing to worry about as far as your blood sugar is concerned. You can see your HbA1C value which indicates your sugar control is normal (i.e. < 6.0%).

I hope I have addressed all your concerns. If you want any further clarification you may write back. I will be glad to reply.

If you think you have got the desired response you may choose to close this discussion by accepting & rating my answer.

I will appreciate your review about my answer.

Best of luck.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor